MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG PORT S/L; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS GROSHONG PORT S/L; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0603870
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Investigation summary: one m.R.I.Lp port with 7 fr s/l groshong catheter kit was returned for evaluation.The introducer dilator and peel-apart sheath were returned and both appeared to have an overall bend.Multiple kinks were also noted to the sheath with damage evident on the distal tip of the sheath.Based on the findings, the investigation is confirmed for the reported introducer damage, specifically a damaged/kinked introducer sheath and dilator.The definitive root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Possible contributing factors include excessive force, steep insertion angle and too small of an incision.
 
Event or Problem Description
It was reported that the dilator became bent during placement, which made the catheter progression impossible.It was further reported that a new kit was opened to complete the procedure.There was no reported patient injury.

Brand Name
GROSHONG PORT S/L
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8246373
Report Number3006260740-2018-03871
Device Sequence Number2203290
Product Code LJT
UDI-Device Identifier00801741025839
UDI-Public(01)00801741025839
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0603870
Device Catalogue Number0603870
Device Lot NumberREZC1746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2018
Initial Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR